MAUDE Adverse Event Report: MEDCOMP 4FX55CM SGL PRO PICC CT-BASIC; PRO-PICC CT

MEDCOMP 4FX55CM SGL PRO PICC CT-BASIC; PRO-PICC CT
Model Number MR17034101
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During placement of the picc, a knot arose in the guidewire.The vessel was smoothly punctured and the guidewire introduced, initially taking the jugular pathway.The guidewire curled back in several directions and eventually a knot arose.The wire got stuck in the vein approximately 10 cm proximal from the puncture side.The wire was eventually pulled from the vessel, causing damage to the basilica vein a new guidewire and dilator were opened and used to place the picc in another vein.
 
Additional Manufacturer Narrative
One 0.018" guidewire was received for evaluation.A visual examination of the device confirmed the report.The guidewire has a knot approximately 1/2" from the distal end.The root cause for this incident could not be determined.The report indicated that there was difficulty during the procedure navigating the wire to the superior vena cava.During this the guidewire curled back in several directions.The technique used caused the tip of the wire to loop over itself and become knotted preventing removal.This type of event has been well documented in the literature when difficult insertions occur.

Brand Name
4FX55CM SGL PRO PICC CT-BASIC
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key8398444
Report Number2518902-2019-00014
Device Sequence Number19346351
Product Code LJS
UDI-Device Identifier00884908033069
UDI-Public884908033069
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMR17034101
Device Catalogue NumberMR17034101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR